Texas Tech University Health Sciences Center School of Medicine
The Step2CK Test Prep Series was created by fourth-year students at the Texas Tech School of Medicine in Lubbock as a project of the fourth-year geriatrics rotation. It was developed as part of the Reynolds Geriatrics Podcast series, which is supported by an Aging and Quality of Life grant from the D.W. Reynolds Foundation. The episodes in this series are based on questions that have geriatrics content and patient vignettes from the 2009 Step 2CK Sample Exam. For more information on the series, go to http://www.ttuhsc.edu/som/fammed/ttmedcast/gerseri...
This episode is based on Question 77 on page 50 of the 2009 Step2CK Sample Exam.
Learning Objectives: the third-year medical student studying for the Step2CK exam should be able to:
- Recognize the classic presentation and symptoms of Digoxin toxicity
- Know the most common cause of digitalis intoxication
- Recognize the presentation of Hyperthyroidism in the geriatric population
- Know the method for determining the presence of hyperglycemia
- Recognize the most common causes of Lacunar cerebral infarction
- Know the typical presentation of Subacute meningitis